MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the catheter was returned for analysis.A visual examination of the catheter found the device had a kink at approximately 13mm from the distal tip while in the neutral position.The kink was between r1 and r2.There was what appears to be dried body fluid under the r2 seal.The steering knob and the tension control knob functioned properly on both lock and unlock positions.An electrical test was performed which revealed that when the device was in the cw position there was a resistive short between the thermistor and the tip.This measurement was expected to be an open.Also, it was noted that in the straight position, all resistance measurements were within specifications, however, in the cw position the thermistor measurement was low.The device was connected to the maestro generator 4000 and the device was found by the maestro in the straight position, but in the cw position the maestro could not find the catheter.X-rays were taken of the device in the cw position.No abnormalities with the wires were visible.The device was then dissected.The kevlar wrap was displaced and the center support was bent.One steering wire was detached.There was evidence of solder on both the center support and the detached steering wire.Dried body fluid was present.Visual examination revealed that the insulation of the thermistor wire was breached in the location that corresponds to the bend of the center support and the attached steering wire.The center support/steering wire was connected to the device tip.The location of the thermistor wire and its insulation breach suggests that when the center support bent, its edge scrapped the thermistor insulation making a connection between the center support and the thermistor.Because the center support is connected to the tip, a resistive short was present between the tip and thermistor when the device was in the cw position.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 05dec2016.It was reported that a "sensor failure" message "d08" occurred.During an ablation procedure with a intellatip mifi xp ablation catheter, they had a "sensor failure" message "d08" on the maestro.The physician replaced the catheter and they were able to finish the case.There were no adverse impacts to the patient.Device analysis revealed dried body fluid under the r2 seal.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6198414
Report Number2134265-2016-11832
Device Sequence Number415315
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20190517(10)0019265408
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0019265408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1